I was diagnosed with a yeast infection two weeks ago and took two single-doses of diflucan. the discharge has gone away, but I still have some itching, mostly only on my outer labia. The burning is gone too, but today I masturbated with penetration (first time in about a month) and it burned a good bit. I wasn't very lubricated, so I know that could be why, but should I be concerned? I had the infection for about a month before seeking treatment, so could that have just made the irritation worse and harder to clear up? Did the infection maybe not clear? How long does it normally take for itching and irritation to go away?
It could just be that the area hasn't fully healed yet, especially since the infection went untreated for quite a while, or it may be that it isn't quite cleared up yet. Sometimes if an infection goes untreated for a while, it can take a bit more than the usual treatment to get rid of.
Since it has been two weeks since you took the Diflucan, it would be a good idea to head back to your healthcare provider and get their opinion. If they think the infection isn't quite gone, they'll be able to prescribe more medication, and if it's just residual irritation, they may be able to suggest something for that too.
-------------------- "Another world is not only possible, she is on her way. On a quiet day, I can hear her breathing." -Arundhati Roy Posts: 5319 | From: Canada/Australia | Registered: Sep 2004
| IP: Logged |
Copyright 1998, 2013 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.